Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 51, NWS Birmingham, AL

July 8, 2010Jefferson County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jul 8, 2010, 10:50 PM CDT for Jefferson County, Alabama. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2010, 10:50 PM CDT (03:50 UTC)
Expired
Jul 9, 2010, 12:45 AM CDT
In force
115 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:30 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 8, 9:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 PM CDT THU JUL 8 2010

.UPDATE...EVENING WEATHER DISCUSSION.

&&

.DISCUSSION...

PERSISTENT LITTLE SHOWER CONTINUING TO MAINTAIN SOME STRENGTH OVER
THE HEART OF THE BHM METRO AREA AND SOUTH.  IT IS THE LAST HOLDOUT
IN A DAY THAT FEATURED ISOLATED SHOWERS IN THE WEST...ALONG WITH
NEAR RECORD HIGH TEMPERATURES.  MADE A FEW ADJUSTMENTS TO THE
FORECAST...LEAVING ISOLATED CONVECTION IN THROUGH THE NEXT HOUR OR
SO...AND JUST A FEW OTHER ADJUSTMENTS TO TONIGHT'S TEMP AND DEWPOINT
GRIDS.  OTHERWISE...WILL HOPEFULLY BE A RATHER QUIET EVENING.
UPDATES ARE OUT.

&&

.AVIATION...00Z TAF DISCUSSION.

VFR CONDITIONS TO PREDOMINATE THROUGH THE NEXT 24HRS...WITH HIGH
PRESSURE IN CONTROL.  SHOWERS/STORMS ONGOING JUST BEFORE FORECAST
ISSUANCE TIME ARE EXPECTED TO DIMINISH WITH SUNSET.  DRY AIR MIXED
INTO THE LOW LEVELS AS CONDITIONS WARMED UP THIS AFTERNOON...SO ANY
FOG SHOULD BE LIGHT (STAYING GREATER THAN 3 MILES) AND ISOLATED
(LASTING AN HOUR OR LESS).

CUMULUS FIELD SHOULD START DEVELOPING AROUND 09/1600Z. SHOWER/STORM
COVERAGE IS EXPECTED TO REMAIN ISOLATED...SO NO NEED TO INCLUDE THEM
IN THE FORECASTS AT THIS TIME.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TEST AND MONITORED FOR ACCURACY.

/61/

&&

.CLIMATE...

ANNISTON TIED THE RECORD HIGH OF 100 DEGREES TODAY...WHICH WAS LAST
ACHIEVED IN 1977.  BIRMINGHAM...TUSCALOOSA...AND MONTGOMERY WERE ALL
SEVERAL DEGREES BELOW THEIR RESPECTIVE RECORDS.

RECORD HIGHS FOR FRIDAY JULY 9...

ANNISTON        100 (1980)
BIRMINGHAM      102 (1930)
MONTGOMERY      106 (1881)
TUSCALOOSA      100 (1969)

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 8, 11:50 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT THU JUL 8 2010

ALZ011>015-017>050-091800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1150 AM CDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MNK

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:17 PM CDTAreal Flood AdvisoryBMXJefferson118 min
Jul 9, 2:36 PM CDTAreal Flood AdvisoryBMXBarbour114 min
Jul 9, 3:39 PM CDTSevere Thunderstorm WarningBMXTallapoosa18 min

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.